Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
awatson8686

Accutane Hair Loss - Share (Successful) Treatment Suggestions, also LAWSUIT info wanted!

I have been off of accutane for 3 years now and am STILL experiencing heavy hair loss. I am a 22 year old female with no family history of hair thinning and feel completely hopeless as my balding is beginning to be very noticeable. The psychological effects have been the most devastating, I used to feel very pretty (my hair was my favorite feature!) and now I am afraid to tell the house or even fill my boyfriend in on why I have been so depressed.

**I am wondering about the people who have been off accutane for a few years..are you still experiencing hair loss? is anyone willing to post pictures? has anyone tried any extreme treatments (laser therapy, surgery, etc.), has anyone been forced to wear a hairpiece or a wig? How have you dealt with the psychological pain of losing your hair?

And finally, does anyone know how to get in on a lawsuit against roche/accutane??

feel free to email me at [email protected] as I am desperate to find a solution!!

Share this post


Link to post
Share on other sites

In my opinion, yes, you have a right to sue, but in this case, it would be stupid to. You were warned of the side effects, you knew full well that Accutane was a very dangerous drug to be on. You made a conscious decision to take it despite the possible side effects, one of which was clearly stated to be hair thinning/loss. So although your situation is very unfortunate, there's really not much hope for a successful lawsuit. Personally I think a lot of women look beautiful with shaved heads, is that a look to maybe consider if the hair loss becomes severe enough? I really have no experience with hair loss, though I might soon since i'm taking Sotret at a fairly high dosage. If I find a miracle cure for hair loss, i'll certainly let you know. For now though, try to keep your morale up, and keep in mind that things could be a lot worse-- you could have ended up with lymphoma or brain swelling.

Share this post


Link to post
Share on other sites

Hey awatson, I'm sorry what you are going through, since you're female as well, hair defintely would mean alot to you.

Did you experience the hair thinning/hair loss during the course or after?

And did you take supplements such as biotin?

Share this post


Link to post
Share on other sites

Pi,

Pretty harsh reply for someone who should be a little more sympathetic as this may just happen to u.

A watson sounds like a nightmare. Wish u the best in whatever u decide to do. Im sure u had no idea u would be losing hair after your course was over and hope it works out for u.

I too am losing my hair and have only 5 days left to finish my course. I am currently using a DHT blocking shampoo, Biotin and Rogain. I will keep u updated if there is any change for the better

Share this post


Link to post
Share on other sites

Yeah, i did read over the side effects but my dermatologist assured me that any hair loss would be TEMPORARY. at that point in my life i trusted doctors and didnt do any online research - now i extensively look everything up on online, if only I had done that before I started! It is hard living with that regret, and it is hard not to be angry with the doctors who put me on accutane when I did not have severe acne (usually only 2 blemishes at a time).

i have been taking biotin for about 2 years now, I haven't noticed any difference but I take it anyways. I tried minoxidil 5% for about a year but gained weight and had no difference in my hair so I am off of that but considering trying it again just for the hell of it. I am also meeting with a dermatologist to discuss doing laser therapy for my scalp even though there is little documentation of its success in growing new hair I feel like I need to do everything I can before I am bald and can no longer do anything to save the hair I have.

and in regards to the lawsuit I would be suing for the Crohn's disease that I now have. That has also been pretty devastating but atleast I can hide my symptoms of that unlike my hair loss that is out there for the world to see.

Share this post


Link to post
Share on other sites
I tried minoxidil 5% for about a year but gained weight and had no difference in my hair so I am off of that but considering trying it again just for the hell of it.

What does minoxidil have to do with gaining weight?

Share this post


Link to post
Share on other sites

Awatson8686- Please go have your thyroid, iron levels and hormones checked. It is known in some that have taken accutane to disrupt hormones. I know. If this is not the case please see the link that Maddy001 posted there is some good information on hairloss in that thread.

I know it's hard, my hair didn't start falling out till 3months after my course was over, It is now slowly growing back, but still sheds some just not as much.

Share this post


Link to post
Share on other sites
Awatson8686- Please go have your thyroid, iron levels and hormones checked. It is known in some that have taken accutane to disrupt hormones. I know. If this is not the case please see the link that Maddy001 posted there is some good information on hairloss in that thread.

I know it's hard, my hair didn't start falling out till 3months after my course was over, It is now slowly growing back, but still sheds some just not as much.

Yep, I have had all of those levels checked - everything is normal.

Weight gain is listed as a side effect of minoxidil.

Share this post


Link to post
Share on other sites

I still have full body diffuse hairloss from accutane, my pubes are extremely thin now!! anyone who is shedding for longer than 6 months from accutane will likely have diffuse alopecia areata. Accutane can really mess with your immune system.

There are several things i use which limit the progression of the hairloss and keep my hair pretty thick for the moment.

I use a special mixture of essential oils, a laser system (no not a shitty little comb (more like the ones in salons, but better)) and topical steroids.

The only thing that will reduce the shedding significantly is the topical steroids. They supress your immune system, which is now recignising parts of your body as foreign.

If your interested in any of those treatments let me know!

I know what its like being in your situations i have over a dozen harsh likely life long side effects.

Share this post


Link to post
Share on other sites
I still have full body diffuse hairloss from accutane, my pubes are extremely thin now!! anyone who is shedding for longer than 6 months from accutane will likely have diffuse alopecia areata. Accutane can really mess with your immune system.

There are several things i use which limit the progression of the hairloss and keep my hair pretty thick for the moment.

I use a special mixture of essential oils, a laser system (no not a shitty little comb (more like the ones in salons, but better)) and topical steroids.

The only thing that will reduce the shedding significantly is the topical steroids. They supress your immune system, which is now recignising parts of your body as foreign.

If your interested in any of those treatments let me know!

I know what its like being in your situations i have over a dozen harsh likely life long side effects.

yeah if you could give me more information on the laser system you are using as well as the topical steroids that would be awesome!

Share this post


Link to post
Share on other sites

I use two topical steroids but either betnovate or dermovate once or twice per day would be good to test how well you will respond to them.

Betnovate is the weaker of the two so you could start with twice daily application of this, it comes in a solution which you use an applicator to apply directly to the scalp.

I built my own laser helmet, which consists of over 250 individual laser diodes, they work very well but do take some effort if you are going to build one for yourself. If you have a boyfriend or husband who is good at that sort of thing it could be a project they are up for doing, or some people on hairloss forums are building them for others to buy. See this website for more info....

http://www.overmachogrande.com/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×